MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3542650 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/29/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.D4: udi: the product is made prior to udi compliance date.D6b.Explantation date: (b)(6) 2024.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 61-year-old female patient underwent a primary breast augmentation with a 325cc mentor siltex round moderate profile saline breast prosthesis and experienced a deflation on the left side post-operatively, which was diagnosed with an office visit.As a result, the patient is to undergo device explantation on (b)(6) 2024.
Additional Manufacturer Narrative
On december 17, 2024, mentor received additional information regarding the patient's replacement device.It was reported that the patient's replacement device was a 325cc mentor smooth round moderate plus profile saline breast prosthesis (catalog number 3502325) with serial number (b)(6).It was reported in the patient's physical examination report that she experienced mild glandular ptosis.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On january 11, 2025, the mentor failure analysis lab has received the device for evaluation.On january 17, 2025, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned device revealed that no damage or anomalies were observed on the sal siltex rnd diap pkg 325cc breast implant.Leak testing was performed, in accordance with mentor procedures, and a tear was noted on the posterior view measuring approximately 0.3 cm microscopic examination was performed and the cause of the deflation could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.Some breast ptosis is a normal component of the mature breast.Ptosis becomes undesirable when the breast parenchyma predominates below the areola, droops considerably below the inframammary fold and the nipple points downward.Augmentation alone, without consideration of the ptosis can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.Ptosis is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).